SMITH & NEPHEW, INC. CPCS COCR PRIM SO 12/14 SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Model Number |
71312361 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
03/08/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2022, the patient experienced an infection.This adverse event was treated with a revision surgery on (b)(6)2022, in which a cpcs cocr prim so 12/14 sz 1 was explanted.Moreover, a knee fusion fan l 11.5mm x 75cm along two (2) trigen low profile screw 5.0mm x 27.5mm were used as an antibiotic spacer, and a temporary implant was used to counteract infection.Patient is currently hospitalized overcoming previous infection.
Additional Manufacturer Narrative
H10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for hip systems revealed that infection has been identified as a potential complication.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).